MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/150; PERIPHERAL DILATATION CATHETER
Model Number 366126
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen to dilate a calcified lesion (90 percent stenosis degree) in a mildly tortuous proximal ata.During inflation a leakage of the contrast medium was noticed and the balloon was confirmed to be broken.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst longitudinal over a length of about 25 mm.Microscopic inspection of the balloon showed several deep scratches in close vicinity of the tear.It seems likely that the tear in the balloon was caused by a hard, sharpened object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-18 2/120/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9469576
Report Number1028232-2019-05572
Device Sequence Number11529614
Product Code LIT
UDI-Device Identifier07640130414686
UDI-Public07640130414686
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number366126
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05195578
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1